Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Dr. Schwartz: Question on gradual dosage of anti-depressant
avatar
Anon_963 posted:
I am one of those who cannot take 'many' anti-depressants! I've tried most of the newer ones and side effects are so bothersome, had to quit.
Now I'm taking Prozac--lowest dose--10 mg. and taking it every 3rd day (once a day) for about 2 weeks, then go to once a day- every 2 days, and hopefully, after a week begin to take one a day, everyday.

My doctor said to give this a try. I also see a therapist and am feeling alot better. but still have many days of real depression and lots of tears, etc. Physical issues have brought it on, but not serious ones, just quality of life altering ones and my mind goes over and over things that really I have no need to worry about--so that's why he's trying me on this medication. Have you had success with patients by trying this type of dosage and in particularly with this medication? Just wondering. Thanks.
Reply


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
27 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.